ADVERTISEMENT
ADVERTISEMENT
wisegirl213

Feeling of bugs crawling on you

I'm wondering if anyone has feelings like a bug is crawling on you. I have these all the time and it drives me crazy. I'm currently on 200mg of Lamictil twice a day. 100mg twice a day was not sufficient. Thanks in advance. Lori

Comments

Re: Feeling of bugs crawling on you

Yes I have this feeling, quite frequently, I also have this sensation at times like I've just walked into a spider web across my face while I'm sitting and not going anywhere. I too agree these sensations can drive you nuts! I'm on Dilantin 300mg at bedtime, but doc is planning on changing this soon to a newer medication first because I'm having tremors in my hands, arms and legs and they're getting worse all the time. He want's to make sure it's not the medication causing the symptoms but first I'm having an EEG done (again) this Wednesday Morning before the medication change. He said these could be Jacksonian seizure activity (whatever that means) I'm still learning. I only began having seizures 3 years ago so I'm new to all of this.

Re: Feeling of bugs crawling on you

Hey Lori,

It is true that you are not alone. I have recently been put on lamotrigine (one week), after being on Keppra XR for a few days, and not only do I feel the bugs, but I feel snakes crawling through my muscles as well. Also, My hands feet arms and legs fall asleep frequently, and I get pins and needles.

I haven't eaten in almost two weeks, so I am hoping these may be side effects of that, but I imagine it is the lamotrigine.

I am only taking 50mg of lamotrigine at night, but am supposed to double that tomorrow, and again in a week. I am not terrified and hopeless feeling like I was on keppra, but I am still scared.

If I find a solution that works for me, I will do my best to keep you posted, and if you have any other worries or concerns, please voice them. I will help you if I can, and the community around here is absolutely sterling; someone will help.

You are not alone Lori,
I wish you all the best,
Seth

Re: Feeling of bugs crawling on you

I know what you are experiencing! have been on Lamictal only to be taken off due to a drug rash(common for Lamictal). I had no skin problems with it before the rash appeared suddenly. The next medication I tried was Trileptal which immediately caused strange skin sensations which I described as bugs biting me and pins and needles. My neurologist ended up prescribing Atarax at night so I could sleep(an antihistamine which is preferable to Benadryl for people on AED's) which helped ease that very uncomfortable side effect. Like the other side effects I have experienced, I began to get used to it during the daytime when I was busy. Eventually, I became allergic to Trilpetal as well and had to discontinue due to another drug rash. I now take Zonegran and Vimpat which do not cause skin problems for me.

Many of the side effects do pass with time or you get used to them. It's very important that you discuss all of them with your doctor as soon as they occur however trivial they seem to you. Sometimes they can mean you may need to stop a medication before you become very ill and you are not trained to know that yourself. My epileptologist has been very clear with me on this because to the nature of these medications and the gravity of the adverse effects I have avoided with her expertise. Sometimes it is also time to try a medication that improves your quality of life. Communicate with you physician and if you can't find another one.

Re: Feeling of bugs crawling on you

Hi Lori,

I get that all the time but most of the people in my family do too, we all have restless leg syndrome. I haven't noticed that my seizure meds help it at all or make it worse for that matter. Did you ever get this before you started with the seizures or medication?